MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FIXATION BOLT WRENCH; PIN, FIXATION, THREADED

SMITH & NEPHEW, INC. FIXATION BOLT WRENCH; PIN, FIXATION, THREADED
Catalog Number 102911
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, fragment of the 90-degree wrench broke off when tightening a bolt during normal use.No delay or injury reported.A backup device was not available.
 
Additional Manufacturer Narrative
The associated fixation bolt wrench was not returned for evaluation.However, device details were provided.Thus, a review of device history record and complaint history were performed.The device was manufactured in 2015.The review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.The review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.There is no information that would suggest the device failed to meet specifications.A relationship, if any, between the device and the reported incident could not be corroborated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, this complaint will be reopened and reevaluated.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
FIXATION BOLT WRENCH
Common Device Name
PIN, FIXATION, THREADED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8307908
Report Number1020279-2019-00394
Device Sequence Number19098761
Product Code JDW
UDI-Device Identifier03596010031839
UDI-Public03596010031839
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102911
Device Lot Number15KTF0003
Initial Date Received by Manufacturer 01/11/2019
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1